Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Minimal displacement and retraction problems in infinite-dimensional Hilbert spaces


Author: Krzysztof Bolibok
Journal: Proc. Amer. Math. Soc. 132 (2004), 1103-1111
MSC (2000): Primary 47H09, 47H10
Published electronically: September 18, 2003
MathSciNet review: 2045427
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give the first constructive example of a Lipschitz mapping with positive minimal displacement in an infinite-dimensional Hilbert space $H.$We use this construction to obtain an evaluation from below of the minimal displacement characteristic in the space $H.$ In the second part we present a simple and constructive proof of existence of a Lipschitz retraction from a unit ball $B$ onto a unit sphere $S$ in the space $H$, and we improve an evaluation from above of a retraction constant $k_{0}\left( H\right) .$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H09, 47H10

Retrieve articles in all journals with MSC (2000): 47H09, 47H10


Additional Information

Krzysztof Bolibok
Affiliation: Institute of Mathematics, Maria Curie - Skłodowska University, 20-031 Lublin, Poland
Email: bolibok@golem.umcs.lublin.pl

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07150-8
PII: S 0002-9939(03)07150-8
Keywords: Lipschitz mappings, minimal displacement, Lipschitz retraction
Received by editor(s): November 6, 2001
Received by editor(s) in revised form: December 10, 2002
Published electronically: September 18, 2003
Additional Notes: This research was supported in part by KBN grant 2 PO3A 029 15
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2003 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia